Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 174, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 9, 2019, 7:00 PM CDT for Gillespie County, Llano County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2019, 7:00 PM CDT (00:00 UTC)
- Expired
- Jun 9, 2019, 8:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gillespie County, TX, Llano County, TX
The radar
The Austin/San Antonio radar (KEWX), 122 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 2:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2847 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 2309 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
255
WUUS54 KEWX 100000
SVREWX
TXC171-299-100100-
/O.NEW.KEWX.SV.W.0174.190610T0000Z-190610T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
700 PM CDT Sun Jun 9 2019
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Gillespie County in south central Texas...
Southwestern Llano County in south central Texas...
* Until 800 PM CDT.
* At 659 PM CDT, a severe thunderstorm was located near Prairie
Mountain, or 12 miles southwest of Llano, moving south at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fredericksburg, Stonewall, Cherry Spring, Prairie Mountain,
Enchanted Rock State Natural Area, Eckert, Tivydale, Crabapple,
Doss, Willow City, Oxford and Harper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3068 9859 3027 9859 3022 9930 3050 9931
3050 9897 3064 9896
TIME...MOT...LOC 2359Z 338DEG 20KT 3061 9882
HAIL...1.00IN
WIND...60MPH
$$
PLATT2 follow-up statements
979
WWUS54 KEWX 100023
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
723 PM CDT Sun Jun 9 2019
TXC171-299-100100-
/O.CON.KEWX.SV.W.0174.000000T0000Z-190610T0100Z/
Gillespie TX-Llano TX-
723 PM CDT Sun Jun 9 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR GILLESPIE AND SOUTHWESTERN LLANO COUNTIES...
At 723 PM CDT, a severe thunderstorm was located near Enchanted Rock
State Natural Area, or 15 miles northeast of Fredericksburg, moving
south at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Fredericksburg, Stonewall, Cherry Spring, Prairie Mountain, Enchanted
Rock State Natural Area, Eckert, Tivydale, Crabapple, Doss, Willow
City, Oxford and Harper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3065 9859 3027 9859 3022 9930 3050 9931
3050 9897 3064 9896
TIME...MOT...LOC 0023Z 341DEG 20KT 3048 9877
HAIL...1.50IN
WIND...60MPH
$$
PLATT934
WWUS54 KEWX 100045
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
745 PM CDT Sun Jun 9 2019
TXC299-100053-
/O.CAN.KEWX.SV.W.0174.000000T0000Z-190610T0100Z/
Llano TX-
745 PM CDT Sun Jun 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LLANO COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Texas.
LAT...LON 3048 9859 3027 9859 3022 9930 3050 9931
3049 9897
TIME...MOT...LOC 0043Z 011DEG 25KT 3043 9869 3035 9929
$$
TXC171-100100-
/O.CON.KEWX.SV.W.0174.000000T0000Z-190610T0100Z/
Gillespie TX-
745 PM CDT Sun Jun 9 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR GILLESPIE COUNTY...
At 743 PM CDT, severe thunderstorms were located along a line
extending from Willow City to near Harper, moving south at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fredericksburg, Stonewall, Cherry Spring, Eckert, Tivydale,
Crabapple, Doss, Willow City and Harper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3048 9859 3027 9859 3022 9930 3050 9931
3049 9897
TIME...MOT...LOC 0043Z 011DEG 25KT 3043 9869 3035 9929
HAIL...1.25IN
WIND...60MPH
$$
PLATTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:23 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 9, 6:23 PM CDT, 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 623 PM CDT Sun Jun 9 2019 .AVIATION.../00Z TAFS/ Main concern this forecast period will be the convection during the first 6 hours. Cluster of strong to severe storms will likely impact the KAUS terminal right near the start of the forecast period. Additional strong to severe storms will likely develop during the next few hours then move across the area through 05Z-06Z. Hail greater than one inch and winds greater than 50 knots will be possible with the strongest storms. This convection is developing ahead of a cold front that will usher in northerly winds and the potential for convection through Monday. Expecting MVFR cigs to develop once convection begins and will prevail until late Monday afternoon. Northerly winds will be near 10 knots with gust to around 20 knots overnight. After 15Z-16Z Monday expecting northerly winds 10 to 20 knots with occasional gusts to 25 knots. && .PREV DISCUSSION... /ISSUED 505 PM CDT Sun Jun 9 2019/ UPDATE... All grids, text, and graphics are being updated for Severe Thunderstorm Watch #350, which expands the risk area to the entire coastal plains. While Convection Allowing Models (CAMs) are still problematic with specifics for the incoming convection, we now have growing confidence in a wind/hail event for much of the I-35 corridor including metro Austin and San Antonio. Now is the time to bring pets indoors and move vehicles, yard furniture, etc., in garages or to the safest possible area outside from wind/hail. Storms will move through the Austin metro area between 6 and 730 pm, and metro San Antonio between 8 and 10 pm. PREV DISCUSSION... /ISSUED 332 PM CDT Sun Jun 9 2019/ SHORT TERM (Tonight through Monday Night)... As a strong cold front approaches, a strong onshore surge of moisture is combining with increasing mid level moisture from a Pacific tropical plume spilling over the Mexican Plateau to minimize the daytime mixing trends with respect to surface dewpoints. Dewpoints continued to rise at KDRT and KGYB leading to the need to expand the Heat Advisory for a few more counties. A few locations may hover near the advisory criteria past 01Z, but rather than complicate the afternoon forecast package further, we need to focus our attention on the very strong cold front that is already generating severe weather over North Central TX. Peak CAPE values in the near storm environment appear to be in the 4500-5000 J/kg range with some locally higher values possible just beyond the near storm environment. This will thus be the driving force of the storm activity, and the high temps reaching around 100 to 102 over the Hill Country should provide plenty of downdraft potential to result in severe storms with damaging wind potential foremost, and with also a potential for some isolated severe hail intense downpours capable of localized flooding. The assumption is that the initial outflows will prevent a slow moving mesoscale complex from dumping the type of rainfall noted by some of the higher deterministic outputs (locally 5 inches). Most of the CAMs models depict some isolated 3 inch pockets most likely to come in multiple rounds. Thus it was decided not to play up the flash flood potential for now. We may need to make a quick evening adjustment should the outflows cease and the leading edge move slow and methodically along the front and mid-level support. Once we are past midnight, the severe potential should diminish to a more isolated and brief threat while the locally heavy rain potential to near 3 inches should become the dominant threat. By around 6 am, most of the CAMs solutions shift the focus beyond our CWA borders with some scattered garden variety activity to continue into daytime Monday. Much cooler air will be a welcome break from todays excessive heat. An additional cooling effect should come from a weak shortwave in NW flow aloft that should keep PoPs at or above 30 percent for all areas. Scattered PoPs should continue into Monday night with a weak shortwave noted to be passing gradually through the area from 00Z to 12Z Tuesday. LONG TERM (Tuesday through Sunday)... Convection may remain scattered at the beginning of daytime Tuesday but could decrease later in the day. Models show a gradually decreasing chance through Wednesday, but NW flow patterns tend to produce poor results in model performance, especially when trying to pinpoint when chances are better in daytime or nighttime. By Thursday, the Midwest troughing pattern aloft weakens and decreases the NW flow pattern aloft over TX, thus lowering rain chances to below 10 percent. A low amplitude ridging pattern aloft over TX develops for the remainder of the 7-day forecast, but the pattern looks weakly stable, and capable of being compromised by mesoscale patterns. Will keep dry for now. The 2 days of welcome cooler weather begin to return to near normals by Wednesday with above normal temps expected to begin by Friday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 71 83 68 82 66 / 70 30 20 20 10 Austin Bergstrom Intl Airport 72 83 68 82 66 / 70 30 20 30 10 New Braunfels Muni Airport 72 83 67 82 66 / 70 30 20 30 20 Burnet Muni Airport 66 79 64 79 63 / 80 30 20 20 10 Del Rio Intl Airport 70 79 66 84 68 / 60 60 30 30 10 Georgetown Muni Airport 69 82 66 81 64 / 70 30 20 20 10 Hondo Muni Airport 73 85 68 84 68 / 70 40 30 30 10 San Marcos Muni Airport 71 84 67 82 66 / 60 30 20 30 20 La Grange - Fayette Regional 75 88 70 85 67 / 40 30 20 30 20 San Antonio Intl Airport 72 84 69 82 68 / 70 40 20 30 20 Stinson Muni Airport 74 84 69 83 68 / 70 40 20 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for Atascosa-Bastrop- Bexar-Caldwell-Comal-De Witt-Dimmit-Fayette-Frio-Gonzales-Guadalupe- Hays-Karnes-Kinney-Lavaca-Lee-Maverick-Medina-Travis-Uvalde-Val Verde-Wilson-Zavala. && Aviation...10 Short-Term/Long-Term...Zeitler Public Service/Data Collection...EWilliams
Hazardous weather outlook, Jun 9, 9:27 AM CDT, 9 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 927 AM CDT Sun Jun 9 2019 TXZ171>173-183>194-202>209-217>225-228-101430- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 927 AM CDT Sun Jun 9 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A Heat Advisory is in effect from Noon to 8 PM today for areas generally along and south of an Austin to San Antonio to Uvalde line. Hot and humid weather will lead to afternoon heat indices will peak in the 108 to 114 degree range. Hot and humid conditions are also in store for the remainder of south central Texas this afternoon. A strong cold front moves into the area late this afternoon and evening bringing scattered thunderstorms to the region. Some of these thunderstorms could be severe for areas along and north of a Carrizo Springs to La Grange line. Thunderstorm activity is expected to continue into early Monday morning. Damaging winds, large hail and locally heavy rainfall are possible, especially over the Hill Country. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 9, 6:05 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
605 PM CDT SUN JUN 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND GST 3 NNE LLANO 30.78N 98.66W
06/09/2019 M58 MPH LLANO TX ASOS
&&
EWLocal storm report, Jun 9, 6:11 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
611 PM CDT SUN JUN 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST 6 WNW BUCHANAN DAM 30.79N 98.50W
06/09/2019 M78 MPH LLANO TX TRAINED SPOTTER
SPOTTER MEASURED PEAK GUST OF 78 MPH WITH
NUMEROUS TREES KNOCKED DOWN.
&&
EWLocal storm report, Jun 9, 6:40 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
640 PM CDT SUN JUN 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL GRANGER 30.72N 97.44W
06/09/2019 E1.75 INCH WILLIAMSON TX PUBLIC
&&
EWLocal storm report, Jun 9, 6:45 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
645 PM CDT SUN JUN 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 4 NNE SERENADA 30.75N 97.67W
06/09/2019 E2.00 INCH WILLIAMSON TX PUBLIC
LARGE HAIL AND ALSO REPORTS OF LARGE TREE
LIMBS DOWN.
&&
EWLocal storm report, Jun 9, 6:46 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 PM CDT SUN JUN 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL LLANO 30.75N 98.68W
06/09/2019 E1.75 INCH LLANO TX PUBLIC
&&
EWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:00 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis, Williamson | 60 min |
| Jun 9, 7:20 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Jun 9, 7:35 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays, Kendall | 25 min |
| Jun 9, 7:37 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jun 9, 7:46 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Bexar, Blanco, Caldwell, Comal, Fayette and 5 more | 44 min |
| Jun 9, 7:50 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jun 9, 7:57 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Gillespie, Kendall, Kerr, Real | 63 min |
| Jun 9, 8:17 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Caldwell, Comal, Gonzales, Guadalupe, Wilson | 58 min |
| Jun 9, 8:28 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Comal, Fayette, Gonzales, Guadalupe and 1 more | 47 min |
| Jun 9, 8:35 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Edwards, Kendall, Kerr, Medina and 2 more | 55 min |
| Jun 9, 8:37 PM CDT | Flash Flood Warning | EWX | Caldwell | 3 hr |
| Jun 9, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 61 min |
| Jun 9, 8:59 PM CDT | Special Weather Statement | EWX | Gillespie | 31 min |
| Jun 9, 9:03 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, DeWitt, Gonzales, Guadalupe, Lavaca | 57 min |
| Jun 9, 9:28 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Medina | 62 min |
| Jun 9, 9:32 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 58 min |
| Jun 9, 9:34 PM CDT | Special Weather Statement | EWX | Edwards, Kerr, Real | 56 min |
| Jun 9, 9:36 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 54 min |
| Jun 9, 9:37 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jun 9, 10:02 PM CDT | Areal Flood Warning | EWX | Bexar | 118 min |
| Jun 9, 10:06 PM CDT | Special Weather Statement | EWX | Val Verde | 39 min |
| Jun 9, 10:07 PM CDT | Areal Flood Advisory | EWX | Medina | 113 min |
| Jun 9, 10:13 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Jun 9, 10:24 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 40 min |
| Jun 9, 10:26 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 26 min |
| Jun 9, 10:28 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 24 min |
| Jun 9, 10:37 PM CDT | Special Weather Statement | EWX | Real | 38 min |
| Jun 9, 10:39 PM CDT | Flash Flood Warning | EWX | Edwards | 2 hr |
| Jun 9, 10:42 PM CDT | Special Weather Statement | EWX | Val Verde | 48 min |
| Jun 9, 10:50 PM CDT | Special Weather Statement | EWX | Kerr | 40 min |
| Jun 9, 11:06 PM CDT | Special Weather Statement | EWX | Kinney | 54 min |
| Jun 9, 11:14 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 22 min |
| Jun 9, 11:24 PM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 2 hr |
| Jun 9, 11:35 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 39 min |
| Jun 10, 12:31 AM CDT | Areal Flood Advisory | EWX | Maverick | 119 min |
| Jun 10, 1:35 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 115 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.